Alert archive / California / Flood Watches in 2024
Flood Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Jan 19, 2024, 3:16 AM PST for 5 counties in California. It took effect at Jan 20, 2024, 4:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2024, 3:16 AM PST (11:16 UTC)
- In effect from
- Jan 20, 2024, 4:00 AM PST
- Expired
- Jan 20, 2024, 8:54 PM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WGUS66 KEKA 191116
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
316 AM PST Fri Jan 19 2024
CAZ104-106-108>115-192315-
/O.NEW.KEKA.FA.A.0002.240120T1200Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-Northeastern
Mendocino Interior-Southwestern Mendocino Interior-Southeastern
Mendocino Interior-Northern Lake-Southern Lake-
316 AM PST Fri Jan 19 2024
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Southern Humboldt, Southern Trinity, Mendocino County, and
Lake County.
* WHEN...From late tonight through Saturday evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- A storm system will start to bring rain along the coast
during the day Friday, helping to saturate soils. More
consistent, moderate rain will fall during the day Saturday
with total rainfall of 1.8 to 3.5 inches most likely.
Additional rainfall will is the expected by Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JHW6 follow-up statements
670
WGUS66 KEKA 192143
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
143 PM PST Fri Jan 19 2024
CAZ101>103-105-200545-
/O.EXA.KEKA.FA.A.0002.240120T1200Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
143 PM PST Fri Jan 19 2024
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Coastal Del Norte, and Northern Humboldt counties.
* WHEN...From late tonight through Saturday evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
CAZ104-106-108>115-200545-
/O.CON.KEKA.FA.A.0002.240120T1200Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-Northeastern
Mendocino Interior-Southwestern Mendocino Interior-Southeastern
Mendocino Interior-Northern Lake-Southern Lake-
143 PM PST Fri Jan 19 2024
...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Southern Humboldt, Southern Trinity, Mendocino County, and
Lake County.
* WHEN...From late tonight through Saturday evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- A storm system will start to bring rain along the coast
during the day Friday, helping to saturate soils. More
consistent, moderate rain will fall during the day Saturday
with total rainfall of 1.8 to 3.5 inches most likely.
Additional rainfall will is the expected by Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JMM375
WGUS66 KEKA 200541
FFAEKA
Flood Watch
National Weather Service Eureka CA
941 PM PST Fri Jan 19 2024
CAZ104-106-108>115-201345-
/O.CON.KEKA.FA.A.0002.240120T1200Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-Northeastern
Mendocino Interior-Southwestern Mendocino Interior-Southeastern
Mendocino Interior-Northern Lake-Southern Lake-
941 PM PST Fri Jan 19 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY THROUGH
SATURDAY EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Southern Humboldt, Southern Trinity, Mendocino County, and
Lake County.
* WHEN...From 4 AM PST Saturday through Saturday evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- A storm system will start to bring rain along the coast
during the day Friday, helping to saturate soils. More
consistent, moderate to heavy rain will fall during the day
Saturday with total rainfall of 2 to 4 inches most likely.
Additional rainfall will is the expected by Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
CAZ101>103-105-201345-
/O.CON.KEKA.FA.A.0002.240120T1200Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
941 PM PST Fri Jan 19 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY THROUGH
SATURDAY EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Coastal Del Norte, and Northern Humboldt counties.
* WHEN...From 4 AM PST Saturday through Saturday evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JJW559
WGUS66 KEKA 201326
FFAEKA
Flood Watch
National Weather Service Eureka CA
526 AM PST Sat Jan 20 2024
CAZ104-106-108>115-202130-
/O.CON.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-Northeastern
Mendocino Interior-Southwestern Mendocino Interior-Southeastern
Mendocino Interior-Northern Lake-Southern Lake-
526 AM PST Sat Jan 20 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Southern Humboldt, Southern Trinity, Mendocino County, and
Lake County.
* WHEN...Through this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- Moderate rain showers will fall on already saturated soils
with total rainfall of 1 to 3 inches most likely. Rain rates
could reach as high as 0.5 in/hr along the coast. Additional
rainfall will is the expected by Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
CAZ101>103-105-202130-
/O.CON.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
526 AM PST Sat Jan 20 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Del Norte County, and Northern Humboldt including the
coast.
* WHEN...Through this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Moderate rain showers will fall on already saturated soils
with total rainfall of 2 to 4 inches most likely. Rain rates
could reach as high as 0.5 in/hr along the coast. Additional
rainfall will is the expected by Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JHW588
WGUS66 KEKA 201842
FFAEKA
Flood Watch
National Weather Service Eureka CA
1042 AM PST Sat Jan 20 2024
CAZ109>115-201945-
/O.CAN.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Northeastern
Mendocino Interior-Southwestern Mendocino Interior-Southeastern
Mendocino Interior-Northern Lake-Southern Lake-
1042 AM PST Sat Jan 20 2024
...FLOOD WATCH IS CANCELLED...
The Flood Watch is cancelled for a portion of northwest California,
including the following areas, Mendocino County and Lake County.
The flooding threat has ended. Therefore, the Flood Watch is being
cancelled.
$$
CAZ104-106-108-210245-
/O.CON.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
1042 AM PST Sat Jan 20 2024
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Southern Humboldt, and Southern Trinity.
* WHEN...Until 10 PM PST this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
CAZ101>103-105-210245-
/O.CON.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
1042 AM PST Sat Jan 20 2024
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Del Norte County, and Northern Humboldt including the
coast.
* WHEN...Until 10 PM PST this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Moderate to heavy periods of rainfall will fall on already
saturated soils with total rainfall of 2 to 4 inches most
likely. Rain rates could reach as high as 0.5 in/hr along the
coast. Additional rainfall will is the expected by Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
ZVS501
WGUS66 KEKA 202206
FFAEKA
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
206 PM PST Sat Jan 20 2024
CAZ109>115-210615-
/O.NEW.KEKA.FA.A.0003.240122T0400Z-240122T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Northeastern
Mendocino Interior-Southwestern Mendocino Interior-Southeastern
Mendocino Interior-Northern Lake-Southern Lake-
206 PM PST Sat Jan 20 2024
...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of northwest California, including the following
areas, Mendocino County and Lake County.
* WHEN...From Sunday evening through Monday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Moderate to heavy rain will fall on already saturated soils
with total rainfall of 1 to 2 inches most likely. Rain rates
could reach up to 0.5 in/hr late Sunday night across the
interior.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
CAZ104-106-108-210600-
/O.CON.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
206 PM PST Sat Jan 20 2024
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Southern Humboldt, and Southern Trinity.
* WHEN...Until 10 PM PST this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- Another round of moderate to heavy rainfall is expected
Sunday evening into Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
CAZ101>103-105-210600-
/O.CON.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
206 PM PST Sat Jan 20 2024
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt
Coast and Northern Humboldt Interior.
* WHEN...Until 10 PM PST this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Moderate to heavy periods of rainfall will fall on already
saturated soils with total rainfall of 2 to 4 inches most
likely. Rain rates could reach as high as 0.5 in/hr along the
coast. Additional rainfall will is the expected by Monday.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
ZVS095
WGUS66 KEKA 210454
FFAEKA
Flood Watch
National Weather Service Eureka CA
854 PM PST Sat Jan 20 2024
CAZ101>106-108-210600-
/O.CAN.KEKA.FA.A.0002.000000T0000Z-240121T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-Southern Trinity-
854 PM PST Sat Jan 20 2024
...FLOOD WATCH IS CANCELLED...
The Flood Watch is cancelled for a portion of northwest California,
including the following areas, Coastal Del Norte, Del Norte
Interior, Northern Humboldt Coast, Northern Humboldt Interior,
Southern Humboldt Interior, Southern Trinity and Southwestern
Humboldt.
Flooding is no longer expected to pose a threat.
$$
CAZ109>115-211300-
/O.CON.KEKA.FA.A.0003.240122T0400Z-240122T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino Coast-Northwestern Mendocino Interior-Northeastern
Mendocino Interior-Southwestern Mendocino Interior-Southeastern
Mendocino Interior-Northern Lake-Southern Lake-
854 PM PST Sat Jan 20 2024
...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of northwest California, including the following
areas, Mendocino County and Lake County.
* WHEN...From Sunday evening through Monday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Moderate to heavy rain will fall on already saturated soils
with total rainfall of 1 to 2 inches most likely. Rain rates
could reach up to 0.5 in/hr late Sunday night across the
interior.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
JJWWhat forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Jan 18, 3:06 PM PST, 12 hours 10 minutes earlier.
Area forecast discussion, Jan 18, 3:06 PM PST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
306 PM PST Thu Jan 18 2024
.SYNOPSIS...Quiet weather today will devolve as moisture from a
series of systems associated with landfalling ARs impacts the PNW.
The first round of precipitation is expected to begin Friday
afternoon and will continue with varying intensity through Sunday
evening. Another elevated PWAT flux is expected Sunday evening into
late Monday. Higher accumulations will be experienced in southern
counties, although the entire CWA is expected to see minor flood
impacts.
&&
.DISCUSSION...A series of mid-latitude low pressure systems have been
evolving in the eastern Pacific over the past several days. A weak
upper level shortwave preceding the deepening trough over the
Pacific has been producing light precipitation in Del Norte county
beneath a broad ridging pattern. At the surface, an elongated low
nearing the PNW is beginning to affect the region with overrunning
warm frontal stratus. As a result, most of the CWA will remain dry
and mild beneath a consistent mid level cloud cover through Friday
morning.
A disorganized system of low level jet streaks is beginning to
develop downstream of this trough, increasing up SSE winds across
coastal headlands and higher terrain. ASOS and RAWS stations
along Cape Mendocino and exposed ridges above 2,000 ft have been
reporting gusts of 30-40 mph this morning and early afternoon,
while surface winds have been relatively calm. Ensembles are
predicting these winds will elevate to 35 to 45 mph gusts by early
Friday, a bit lower than previously forecast. Isolated gusts up
to 50 mph are possible by Friday afternoon especially along
exposed coastal areas of Cape Mendocino. Wind advisory criteria is
still questionable, as probabilities of wind gusts exceeding 50
mph are becoming more likely in this area above 1,000 ft, but
coverage is minimal and sporadic in nature.
As upper level tropical moisture begins to push onshore as a
landfalling AR, a trailing cold front already visible on satellite
imagery producing cold convective cloudtops will produce the first
round of significant precipitation Friday afternoon through
Saturday. The SE orientation of the flow is favorable for higher
rainfall rates along windward slopes especially in Mendocino and
Lake counties, although this will still be a factor for the Trinity
Alps and coast ranges up through Del Norte. Rainfall rates are are
not expected to exceed 1.0 inch in 6 hours in the King Range and
southern counties. Bullseye highest precip totals have been shifted
south of Point Arena by WPC, but 24 hour totals through Saturday
afternoon for Mendocino and Lake Counties as well as the King Range
are still forecast to be 1.5-2.5 inches, with locally higher amounts
along windward facing slopes. Northern counties will likely pick up
0.5-0.75 inches by Saturday afternoon.
QPF model guidance is a bit more ambiguous for the period spanning
Saturday evening through Sunday evening. Bands of higher precip
totals appear to be orographic in nature - varying degrees of
intensity are expected as higher elevations in the Trinity Alps and
coastal ranges pick up additional 1.0-1.5 inches in the 24 hours
prior to 4 PM Sunday. Coastal lowlands and inland valleys are more
likely to accumulate a widespread 0.5-1.0 inches during this period,
inhibited more by downsloping along the coast. Again, the heaviest
precip is focused in southern counties. This type of precip is
typically light to moderate and stratiform.
Ensembles have been consistently indicating that another surge of
PWAT will arrive late Sunday night into Monday, slightly less if not
similar to Friday-Saturday. Even so, WPC is still forecasting 24
hour rainfall rates (Sun 4PM to Mon 4PM) to be around 2-2.5 inches
of rainfall focused on the Mendocino coast, while northern portions
of the CWA are predicted to receive 1-2 additional inches. However,
there is a still a decent amount of uncertainty among model guidance
for the final wave of this system. Otherwise, winds will be
consistently gusty, with higher gusts arriving with each surge of
moisture. Cape Mendocino will be particularly susceptible with this
flow pattern. SE flow and WAA are still forecast to moderate snow
levels above 5,000 for the entirety of the weekend. The Trinity Alps
may see a few inches of snow, but mountain passes are unlikely to
see measurable snowfall.
Rainfall rates are expected to be less intense than last weekend's
storm, with moderate to high accumulations over a longer period of
time. CNRFC is indicating some main stem rivers potentially reaching
monitor stage by early next week. Specifically, Scott's Creek, the
Mad River and Eel River are expected to reach monitor stage, while
the Russian River at Hopland is expected to exceed 15 ft flood stage
by Monday. Flood product issuance's should become more refined within
the next few days.
&&
.AVIATION...The primary concern will be low-level wind shear for
coastal terminals. There may be short pockets of time when we may
technically not meet LLWS criteria, but the low-level coastal jet
manages to come back into play enough to keep this in the forecast.
There may be marginal low-level wind shear for KUKI, but for now
will leave out of the forecast. Fog and stratus are expected to make
the trek northward into KUKI late tonight with MVFR/IFR conditions
anticipated. Mostly VFR conditions are in the forecast for the coast
as precip chances have trended toward rather measly amounts.
Southeast winds could gust a bit over 12KTS at times for all
locations although not being realized this afternoon compared to
much of our model guidances.
&&
.MARINE...Winds nearshore have been fairly light today, under 10 kt,
with buoys reporting combined seas around 6 ft or less. Short period
southerly waves and a short period WSW swell has dominated the
spectrum today. Forecast is for winds to increase and southerly
and west-southwest short period waves to build tonight through the
weekend as a series of low pressure systems approaches from the
SW. The low will track northeast just inside 130W Fri night and
Saturday and winds inside 10NM will increase as well with
potential for gale force winds primarily around Cape Mendocino.
Winds and short period waves will remain elevated through the
weekend as another frontal system approaches. Gales force winds
will once again be possible, primarily over the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 8 PM Friday to 6 AM PST Sunday
for PZZ450.
Small Craft Advisory until 6 AM PST Sunday for PZZ455.
Gale Warning until 9 PM PST Friday for PZZ470.
Small Craft Advisory until 10 PM PST this evening for
PZZ475.
Gale Warning from 10 PM this evening to 9 PM PST Friday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.